Hail, Johnson
- When
- June 27, 7:32 PM CST
- Where
- Johnson County, Overland Park
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.983, -94.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 27, 3:15 PM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT TUE JUN 27 2006 .DISCUSSION... SMALL/COMPACT VORTICITY MAX ENTERING CENTRAL MO WILL EXIT THE SOUTHEAST CWA BY 2130Z. CLUSTER OF STRONG THUNDERSTORMS ASSOCIATED WITH THIS FEATURE WILL EXIT THE REGION SHORTLY AND THEN EXPECT DRY WEATHER FOR THE REST OF THE EVENING THIS AREA. WEAK BACKDOOR COLD FRONT WHICH LIES FROM SOUTHWEST WI THROUGH SOUTHWEST IA AND INTO CENTRAL NE WILL BE THE MAIN FOCUS FOR ADDITIONAL CONVECTION NEXT 2 DAYS. BOUNDARY IS QUITE DIFFUSE AND WILL BECOME MORE DIFFUSE WITH TIME. MODERATE MOISTURE CONVERGENCE THROUGH 850MB WITH WEAK WIND SHEAR IN THE 0-6KM LAYER AND STEEP MID LEVEL LAPSE RATES HAS ALLOWED WIDELY SCATTERED CONVECTION TO FORM WITHIN THE BROAD AND WEAK BAROCLINIC ZONE. NORTHWEST FLOW ALOFT WILL CARRY THIS ACTIVITY INTO NORTHERN MO THIS EVENING. EXPECT THIS CONVECTION TO FALL APART BY 03Z. THIS BACKDOOR FRONT IS PROGGED TO DRIFT INTO EXTREME NORTHERN MO TOMORROW. AS A 500MB WIND MAX DROPS DOWN FROM MN THE 0-6KM SHEAR IS EXPECTED TO REACH 30-40KT. THIS COMBINED WITH MLCAPES BETWEEN 1000-1500 J/KG BOUNDARY LEVEL CONVERGENCE SHOULD PRODUCE WIDELY SCATTERED CONVECTION MID TO LATE AFTERNOON. DUE TO THE INCREASED SHEAR AND CONTINUED UNSEASONABLY COOL MID LEVEL TEMPERATURES A FEW SEVERE STORMS ARE POSSIBLE. HAVE BUMPED UP MAX TEMPERATURES THROUGH THURSDAY AS 850MB TEMPERATURES STEADILY INCREASE AND THE LOW LEVEL WINDS VEER...THUS INCREASING THE WESTERLY COMPONENT. DUE TO A MORE DIFFUSE BOUNDARY ON THURSDAY AND LOW CONFIDENCE ON ITS EXISTENCE/PLACEMENT HAVE GONE WITH JUST SLIGHT CHANCE POPS. MJ WARMER SUMMERTIME TEMPERATURES WILL BE ADVECTED ACROSS THE FORECAST AREA ON INCREASING SOUTHWEST WINDS FRIDAY...AND EVEN MORE SO FOR SATURDAY. A SURFACE AND MIDLEVEL RIDGE WILL TAKE HOLD OVER THE SOUTHEAST BY LATE IN THE WEEK...WHILE A SURFACE FRONT FROM THE UPPER MISSISSIPPI VALLEY STRETCHING BACK THROUGH THE CENTRAL PLAINS WILL PUSH SOUTH. THIS FRONT IS EXPECTED TO ENTER NORTHERN MISSOURI AND NORTHEASTERN KANSAS AS EARLY AS THE LATTER DAYTIME HOURS SATURDAY AS FORECASTED BY THE GFS...WITH THE ECMWF DELAYING THE FRONT UNTIL SUNDAY. HAVE TAKEN A BLEND OF THE MEDIUM RANGE SOLUTIONS AND INTRODUCED A LOW END CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT ACROSS NORTHERN MISSOURI WITH THE ANTICIPATED ARRIVAL OF THE FRONT...AND SPREADING THE CHANCES SOUTH TOWARD CENTRAL MISSOURI ON SUNDAY. THE FRONT IS EXPECTED TO PUSH SLOWLY SOUTH OF THE AREA EARLY NEXT WEEK...WITH THE CHANCE FOR SHOWERS AND STORMS LINGERING INTO MONDAY. STOFLET && .PREV DISCUSSION... 1135 AM... UPDATING FORECAST TO REFINE AREAS OF POSSIBLE AFTERNOON CONVECTION AS WELL AS RAISE MAX TEMPERATURES A FEW DEGREES...IN SOME CASES CHANGING THE CATEGORY TO A HIGHER VALUE. CURRENT SATELLITE/RADAR DATA SHOWS AN ELONGATED AREA OF MID CLOUDS/ISOLATED SHOWERS MOVING ACROSS PARTS OF NORTHERN MO AHEAD OF A WEAK VORTICITY MAX. SHOULD SEE SOME SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER THE FAR EASTERN CWA AS THIS FEATURE TRACKS SOUTHEAST WITHIN THE NORTHWEST FLOW. UPSTREAM THERE IS A WEAK COLD FRONT TRAILING FROM SOUTHWEST WI THROUGH CENTRAL AND WEST CENTRAL IA INTO CENTRAL NE. BOUNDARY IS ILL DEFINED BUT BEST SEEN IN SURFACE MOISTURE CONVERGENCE FIELDS. THE IA/NE PORTION OF THE FRONT WILL ONLY SAG A BIT FURTHER SOUTH. AM LOOKING FOR SOME LATE AFTERNOON CONVECTION TO FORM ALONG THIS BOUNDARY...POSSIBLY REACHING INTO FAR NORTHERN MO TOWARDS 00Z. WILL PROBABLY BE MAKING ADJUSTMENTS TO THE EVENING PORTION OF THE FORECAST LATER THIS AFTERNOON WITH THE NORMAL FORECAST ISSUANCE TIME. MJ && .PREV DISCUSSION... 449 AM... THE CLOSED LOW IN THE BASE OF THE TROUGH...OVER THE UPPER MISSISSIPPI RIVER VALLEY...IS BEGINNING TO OPEN UP THIS MORNING AND WILL LIFT OUT LATER TODAY. A SHORTWAVE DROPPING SOUTH THROUGH THE DAKOTAS AND MINNESOTA THIS MORNING WILL RELOAD THE TROUGH TODAY...KEEPING IT A MAJOR PLAYER IN OUR WEATHER OVER THE NEXT FEW DAYS. THE TROUGH WILL KEEP A COOL AND DRY AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY THROUGH THE MIDDLE OF THIS WEEK...BEFORE THE RIDGE TO OUR WEST FORCES HOTTER SUMMER LIKE TEMPERATURES BACK UPON US. TO OUR NORTH ACROSS SOUTHERN MINNESOTA A WEAK SURFACE FRONT CAN BE FOUND...BUT ONLY BY LOOKING BACK INTO THE LATE AFTERNOON HOUR OBS AS THE OVERNIGHT RELAXATION OF WINDS AND COOLING OF TEMPERATURES HAS WASHED OUT MOST NOTICEABLE FEATURES. SCATTERED SHOWERS ARE ROTATING SOUTH THROUGH IOWA THIS MORNING ON THE LEADING EDGE OF PVA FROM THE SHORTWAVE DROPPING SOUTH. LEFT SOME CHANCE POPS ALONG THE IOWA BORDER FOR THIS AFTERNOON AS DIURNAL HEATING AND PVA MIGHT BE ABLE TO RING A FEW STORMS OUT OF THE MODEST MOISTURE NOTED ALOFT AROUND 800MB. FOR WEDNESDAY THE NAM/WRF IS A BIT MORE AMPLIFIED WITH ITS SOLUTION COMPARED TO THE GFS...DIGGING THE SHORTWAVE INTO FAR NORTHERN ILLINOIS. PREFERENCE THIS MORNING IS FOR THE NAM/WRF DUE TO THE OBSERVED STRENGTH OF THE SHORTWAVE ON THIS MORNINGS WATER VAPOR IMAGERY. THE IMPLICATION IS THAT THE WEAK FRONT TO OUR NORTH WILL DROP SOUTH JUST A BIT QUICKER THAN ANTICIPATED. COMBINE THIS WITH A GENERAL LACK OF MOISTURE ACROSS THE AREA DURING WEDNESDAY AFTERNOON...AND I HAVE OPTED TO REDUCE OUR CHANCE THUNDERSTORM POPS...FOR WEDNESDAY AFTERNOON...TO THE EASTERN THIRD OF THE FORECAST AREA. THIS FOCUSES THE POPS MORE ON THE WARM AIR ADVECTION PROGGED TO OCCUR AS THE RIDGE BEGINS PUSHING EAST ALOFT. DECENT THETA-E ADVECTION IS NOTED ON THE 305K SURFACE AS EARLY AS 06Z WEDNESDAY...BUT WITH THE LACK OF ABUNDANT MOISTURE SLIGHT CHANCE POPS WAS ALL THAT LOOKED REASONABLE AT THIS TIME. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT TUE JUN 27 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED OVER PARTS OF CENTRAL AND WEST CENTRAL MISSOURI AND ADJACENT EAST CENTRAL KANSAS. AN UPPER LEVEL DISTURBANCE IS PRESENTLY MOVING THROUGH MISSOURI AND GENERATING SMALL POCKETS OF THUNDERSTORMS. THE AREAL COVERAGE IS EXPECTED TO INCREASE SOME THIS AFTERNOON AS THE ACTIVITY TRACKS TO THE SOUTHEAST. LATE THIS AFTERNOON AND EARLY EVENING ANY THUNDERSTORMS WHICH FORM FURTHER TO THE NORTH OVER IOWA ALONG A WEAK COLD FRONT COULD SAG INTO FAR NORTH CENTRAL AND NORTHEAST MISSOURI. SMALL HAIL AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS THROUGH EARLY EVENING. HOWEVER...DUE TO A LACK OF SUFFICIENT MOISTURE...INSTABILITY...AND SHEAR SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER UPPER LEVEL DISTURBANCE...AND A VERY SLOW MOVING COLD FRONT...WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS TO PARTS OF NORTHERN MISSOURI ON WEDNESDAY AND NORTHERN AND CENTRAL MISSOURI ON THURSDAY. GIVEN THE LACK OF SIGNIFICANT MOISTURE AND INSTABILITY OVER THE AREA...THUNDERSTORM COVERAGE IS EXPECTED TO BE LIMITED AND CONFINED TO A RELATIVELY NARROW CORRIDOR ALONG AND JUST NORTH OF THE FRONT. WIDESPREAD SEVERE WEATHER IS PRESENTLY NOT EXPECTED... HOWEVER ISOLATED SEVERE STORMS MAY BE POSSIBLE IF MOISTURE CAN IMPROVE BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL GRANT CITY 40.49N 94.41W
06/27/2006 E0.75 INCH WORTH MO CO-OP OBSERVER
PENNY SIZED HAIL OBSERVED BY COOP OBSERVER.
&&
MRDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT TUE JUN 27 2006 MOZ014-015-023-280030- DAVIESS-GRUNDY-LIVINGSTON- 658 PM CDT TUE JUN 27 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DAVIESS...NORTHWESTERN LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 730 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILMAN CITY...OR 12 MILES WEST OF TRENTON... MOVING SOUTH AT 25 MPH. THIS STORM WILL BE NEAR... JAMESPORT BY 715 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 702 PM CDT TUE JUN 27 2006 MOZ025-280030- MACON- 702 PM CDT TUE JUN 27 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MACON COUNTY UNTIL 730 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LA PLATA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... ATLANTA BY 725 PM CDT. THE TOWNS OF ELMER AND SOUTH GIFFORD ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 711 PM CDT TUE JUN 27 2006 MOZ003-280045- WORTH- 711 PM CDT TUE JUN 27 2006 ...SIGNIFICANT WEATHER ALERT FOR WORTH COUNTY UNTIL 745 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GRANT CITY...OR 23 MILES NORTH OF ALBANY...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... GRANT CITY BY 725 PM CDT. THE TOWNS OF ATHELSTAN...WORTH AND DENVER ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 737 PM CDT TUE JUN 27 2006 KSZ103-104-280115- LEAVENWORTH-WYANDOTTE- 737 PM CDT TUE JUN 27 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH AND NORTHWESTERN WYANDOTTE COUNTIES UNTIL 815 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR EASTON...OR 9 MILES NORTHWEST OF LEAVENWORTH...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... LEAVENWORTH BY 755 PM CDT. LANSING BY 810 PM CDT. 6 MILES NORTHEAST OF BASEHOR BY 815 PM CDT. THE TOWN OF FT LEAVENWORTH AAF IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 804 PM CDT TUE JUN 27 2006 MOZ022-023-031-280130- CALDWELL-CARROLL-LIVINGSTON- 804 PM CDT TUE JUN 27 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CARROLL...SOUTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 830 PM CDT... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRAYMER...OR 12 MILES SOUTHWEST OF CHILLICOTHE...MOVING SOUTH AT 25 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CARROLL... SOUTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES... INCLUDING THE TOWNS OF LUDLOW AND DAWN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
The Pleasant Hill radar (KEAX), 40 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518175.